Thanks for the photos, they are helpful. I do notice the facial asymmetry but it is difficult to know right from left if the photos are selfies or mirror images.
Botox is rarely used in the cheeks because of the effect on the zygomaticus
muscles balance on the circular lip orbicularis oris muscle and the effect on
the "spoke" of muscles lateral to the lip corner called the
If the muscle was specifically targeted for relaxation, consider the duration of Botox is 2.5 to 3.5 months. If it was diffusion to unintended muscles, this duration will be somewhat shorter.
- A short acting filler placed artfully provide greater symmetry but it will not reduce the wait time.
- I would not recommend attempting symmetry by injecting the other side.
- Active exercises of the affected muscles by blocking activity (holding it back with your hand) on the normal side and trying to smile and lift the lip corner on the affected side.
- Using a TENS stimulator on the affected side.
I recommend you return to your Dermatologist and review the above. A Rehabilitation MD or Physical Therapist may help you along too.
All the best!
As discussed below, sometimes the results from these treatments is not ideal. However, if you have not revisited your treating physician, I would go back and have them look. Sometimes, you can improve the result by adding a little botox to the opposing muscle that is over acting and soften the result and improve the symmetry without have to just wait until the botox goes away. A touch up treatment might be very helpful but check in with your doctor.
Best of luck!
Unfortunately you are experiencing asymmetry. Over the next 3 months the Botox will begin to dissipate and your smile will go back to how it was originally.
Thank you for your question and photos. I'm sorry that you did not get the "perfect" result you sought. The good new is that Botox is temporary and you will return to normal. There is asymmetry apparent in the photos but it is difficult to evaluate completely as you state that you had the injections in your cheeks to correct some lip asymmetry. I assume that the side is now over-corrected. There are 4 muscles that directly "motor" the upper lip - the Levator labii superioris, the Zygomaticus minor, the Zygomaticus major, and the Levator anguli oris. Any or all of these could be affected by the injection and you can expect the Botox effect to last about 3-4 months. You should return to your injector so she can see the result and be better prepared to "map out" further injections and possibly inject less. There is not much you can actively do to speed up the Botox wearing off. Be patient.
Sorry for the BOTOX unwanted effect.There are 4 muscles possibly involved: Leavator labii superiors, Zygomaticus minor, Zygomaticus major, and Levator anguli oris. Also the dose in units injected to the area Plus the disperse effect must be determined. Either way the effect improves slowly over the next 3 to 4 months. I usually use less than 10 units initially to see if any effect and I "map" out the exact injection sites. If after 1st session more is needed than I add ONLY 5 units per visit, til the effect is seen...
It's tough to say exactly which muscles were affected as they do work as a group. It is possible that it is one of the zygomaticus muscles but could also be your levator anguli oris muscle. Most likely they are all somewhat affected. Botox usually wears off in 3-4 months but the best predictor is how long it has taken your previous Botox sessions to start to lose effect.
Thanks for your question and photos. Sorry to see you are having problems. I think you are correct that your zygomaticus muscle is blocked on the affected side. How long it lasts depends on how much Botox was injected into the muscle. If the Botox just spread to the area it should go away in a couple of weeks. If it was directly injected into the area it may take up to 3 months to resolve. I advise you go back to your practitioner and see if there are any options to help provide symmetry.